Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 86, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 17, 2006, 6:38 PM EDT for Ogemaw County, Roscommon County, Michigan. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2006, 6:38 PM EDT (22:38 UTC)
- Expired
- Jul 17, 2006, 7:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
Counties Ogemaw County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 62 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:38 PM EDT | TSTM WND GST 60 | 1 N West Branch, MI | |
| Jul 17, 6:55 PM EDT | TSTM WND DMG | Higgins Lake, MI | TREES DOWN |
| Jul 17, 7:10 PM EDT | TSTM WND GST 60 | 8 W Rose City, MI | ESTIMATED AT HORSESHOE LAKE |
| Jul 17, 7:15 PM EDT | TSTM WND DMG | Houghton Lake, MI | 2 LARGE TREES DOWN |
| Jul 17, 7:20 PM EDT | TSTM WND GST 57 | West Branch, MI | AT WEST BRANCH AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 17, 2:51 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 10.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2108 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 172239
SVRAPX
MIC129-143-172345-
/O.NEW.KAPX.SV.W.0086.060717T2238Z-060717T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
638 PM EDT MON JUL 17 2006
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN
OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN
* UNTIL 745 PM EDT
* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF LUPTON TO 9
MILES NORTHWEST OF CLEAR LAKE TO 6 MILES WEST OF HIGGINS
LAKE...MOVING SOUTHEAST AT 35 MPH.
* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
HOUGHTON LAKE AND ROSCOMMON COUNTY AIRPORT AROUND 645 PM EDT...
PRUDENVILLE...ROSE CITY AND LUPTON AROUND 650 PM EDT...
ST. HELEN...RIFLE RIVER STATE PARK AND LAKE ST. HELEN AROUND 655 PM
EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4448 8435 4451 8440 4451 8484 4419 8484
4418 8389 4449 8391
$$4 follow-up statements
000
WWUS34 KAPX 172255
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
653 PM EDT MON JUL 17 2006
MIC129-143-172345-
/O.CON.KAPX.SV.W.0086.000000T0000Z-060717T2345Z/
ROSCOMMON MI-OGEMAW MI-
653 PM EDT MON JUL 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR OGEMAW AND ROSCOMMON COUNTIES...
AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HIGGINS LAKE TO LUPTON...MOVING
SOUTHEAST AT 40 MPH.
* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
ROSCOMMON COUNTY AIRPORT AROUND 700 PM EDT...
PRUDENVILLE AND LAKE ST. HELEN AROUND 705 PM EDT...
WEST BRANCH AROUND 715 PM EDT...
TWIN LAKES AREA AROUND 720 PM EDT...
AT 638 PM EDT...DAMAGING WINDS UP TO 60 MPH WERE REPORTED 1 MILE
NORTH OF WEST BRANCH WITH THIS STORM. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4448 8435 4451 8440 4451 8484 4419 8484
4418 8389 4449 8391
$$000
WWUS34 KAPX 172315
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
713 PM EDT MON JUL 17 2006
MIC129-143-172345-
/O.CON.KAPX.SV.W.0086.000000T0000Z-060717T2345Z/
ROSCOMMON MI-OGEMAW MI-
713 PM EDT MON JUL 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR OGEMAW AND ROSCOMMON COUNTIES...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROSCOMMON COUNTY AIRPORT TO
SELKIRK...MOVING SOUTHEAST AT 40 MPH.
* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
WEST BRANCH AROUND 720 PM EDT...
TWIN LAKES AREA AROUND 725 PM EDT...
SKIDWAY LAKE AND PRESCOTT AROUND 730 PM EDT...
AT 655 PM EDT...TREES WHERE REPORTED DOWN AROUND HIGGINS LAKE AS A
RESULT OF THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER
AND STAY AWAY FROM WINDOWS
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4446 8436 4446 8483 4419 8484 4418 8389
4445 8390
$$000
WWUS34 KAPX 172334
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
734 PM EDT MON JUL 17 2006
MIC143-172344-
/O.CAN.KAPX.SV.W.0086.000000T0000Z-060717T2345Z/
ROSCOMMON MI-
734 PM EDT MON JUL 17 2006
...THE SEVERE THUNDERSTORM WARNING FOR ROSCOMMON COUNTY IS
CANCELLED...
LAT...LON 4449 8413 4447 8434 4418 8435 4418 8389
4448 8390
$$
MIC129-172345-
/O.CON.KAPX.SV.W.0086.000000T0000Z-060717T2345Z/
OGEMAW MI-
734 PM EDT MON JUL 17 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR OGEMAW COUNTY...
AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SELKIRK...OR ABOUT 6 MILES EAST OF WEST BRANCH...MOVING EAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PRESCOTT AROUND 740 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4449 8413 4447 8434 4418 8435 4418 8389
4448 8390
$$000
WWUS34 KAPX 172342
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
740 PM EDT MON JUL 17 2006
MIC129-172350-
/O.EXP.KAPX.SV.W.0086.000000T0000Z-060717T2345Z/
OGEMAW MI-
740 PM EDT MON JUL 17 2006
...THE SEVERE THUNDERSTORM WARNING FOR OGEMAW COUNTY HAS EXPIRED...
AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAS WEAKENED AND
EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
AT 720 PM EDT...DAMAGING WINDS UP TO 57 MPH WHERE MEASURED AT THE
WEST BRANCH AIRPORT WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH
AREA. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BE
PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.
LAT...LON 4449 8413 4447 8434 4418 8435 4418 8389
4448 8390
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:45 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 17, 3:45 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT MON JUL 17 2006
.DISCUSSION...LONGER TERM DISCUSSION (TUESDAY THROUGH
MONDAY)...MODELS ARE IN DECENT AGREEMENT THROUGH THURSDAY...BUT
DIVERGE THEREAFTER. HOWEVER...THEY ALL TEND TO SHOW A STRONG LOW
PRESSURE OVER THE EASTERN PACIFIC/ALEUTIAN ISLANDS THAT WILL HELP TO
BUILD A RIDGE OVER THE WEST COAST. THIS IN TURN WILL SUPPORT
DOWNSTREAM TROUGHING OVER THE GREAT LAKES FOR NEXT WEEKEND. PER HPC
PREEPD...GFS/NCEP ENSEMBLE ARE MORE BULLISH WITH THE DEGREE OF
AMPLITUDE OF THE UPPER AIR PATTERN WHILE THE ECMWF AND CANADIAN
MODELS FAVOR A MORE ZONAL PATTERN. THE NCEP ENSEMBLE SHOWS
CONSIDERABLE UNCERTAINTY WITH THE STRENGTH OF THE ALEUTIAN
LOW...WHICH WOULD THEN DETERMINE THE STRENGTH OF FEATURES
DOWNSTREAM. SO THEREFORE...WILL LEAN TOWARDS CLIMATOLOGY AND THE
ECMWF/CANADIAN FOR DAYS 4-7.
TUESDAY AND TUESDAY NIGHT...COLD FRONT MOVES WELL SOUTH OF THE CWA
BY 12Z. HIGH PRESSURE...CONTAINING A MUCH COOLER AND DRIER AIRMASS
OVER THE UPPER PLAINS STATES...THEN NOSES IN OVER THE WESTERN GREAT
LAKES. PWAT VALUES FALL TO AROUND 0.5 IN BY THE AFTERNOON...BUT
SHOULD BE ENOUGH TO GET FEW-SCT CUMULUS WITH LITTLE VERTICAL EXTENT
DUE TO THE CAP AT 700 MB. WITH WINDS EXPECTED TO BE UNDER
10KTS...LAKE BREEZES WILL DEVELOP BY EARLY AFTERNOON WITH HIGHS IN
THE LOWER TO MIDDLE 80S. HIGH PRESSURE THEN MOVES DIRECTLY OVERHEAD
DURING THE OVERNIGHT HOURS. WITH GOOD RADIATIONAL COOLING...LIGHT
WINDS...MOSTLY CLEAR SKIES...AND RECENT RAINFALL...HAVE ADDED PATCHY
FOG TO THE FORECAST...WHICH SHOULD OTHERWISE BE A QUIET NIGHT.
WEDNESDAY...HIGH PRESSURE QUICKLY MOVES EAST OF THE AREA WHICH WILL
HELP SET UP RETURN FLOW FOR THE AFTERNOON. A COUPLE WEAK SHORTWAVES
WILL QUICKLY PASS THROUGH THE FLOW DURING THE DAY...AND NAM/GFS ARE
BOTH SPITTING OUT SOME PRECIP OVER MN NORTHERN WI BY THE END OF THE
DAY. GFS IS SUFFERING HORRIBLY FROM CONVECTIVE FEEDBACK..BUT STILL
KEEPS THESE FEATURE TO THE WEST...WHICH MAKES SENSE WITH THE DRY AIR
IN PLACE. THE NAM LOOKS OVERDONE AS IT SPITS OUT A LITTLE PRECIP BY THE
END OF THE DAY CLOSE TO EASTERN UPPER WITH ONE OF THESE WAVES.
NEXT SHORTWAVE CURRENTLY OVER BRITISH COLUMBIA WILL PROGRESS TO KINL
WITH A COLD FRONT STRETCHING FROM A LOW OVER CENTRAL ONTARIO THROUGH
CENTRAL MN/SD BY 00Z. WILL REMOVE CHANCE OF POPS FOR EASTERN
UPPER. OTHERWISE...PRESSURE GRADIENT TIGHTENS AS THE DAY WEARS ON
WITH 850MB WINDS REACHING 30KTS ACROSS THE LAKE MICHIGAN SHORELINE.
SMALL CRAFT ADVISORIES MAY BE NEEDED BY LATE IN THE AFTERNOON. 850
TEMPS 18-21C WILL HELP SURFACE TEMPS REBOUND QUICKLY WITH HIGHS BACK
INTO THE UPPER 80S.
WEDNESDAY NIGHT AND THURSDAY...SURFACE COLD FRONT MARCHES QUICKLY
TOWARDS THE CWA WITH THE PRIMARY SHORTWAVE REACHING THE WESTERN LAKE
SUPERIOR SHORELINE BY 12Z. BEST CHANCE OF PRECIP WILL REMAIN DURING
THE EARLY MORNING HOURS AS THE NOSE OF THE LLJ EXCEEDING 40KTS (GFS
GREATER THAN 50 KTS) IS POINTED AT NORTHERN MICHIGAN ACCORDING TO
THE GFS (NAM IS POINTED AT SOUTHERN LOWER). 700-500 MB LAPSE RATES
GREATER THAN 6 C/KM AND 850MB CAPES GREATER THAN 1000 J/KG WILL BE
SUPPORTIVE OF ELEVATED CONVECTION WITH THE BEST CHANCE OF SEVERE
WEATHER LOCATED ACROSS NORTHERN LOWER (0-6KM BULK SHEAR EXCEEDING 35
KNOTS). WILL INCREASE POPS SLIGHTLY OVER THE SOUTHERN HALF OF THE
CWA FOR THURSDAY MORNING BUT KEEP THE REST THE SAME DUE TO UNCERTAINTY.
850MB FRONT THEN PASSES THROUGH BY 18Z WITH DRIER AIR QUICKLY
POURING INTO THE AREA. THEREFORE EXPECTED CLEARING SKIES AS LATE IN
THE AFTERNOON AND EVENING UNDER A COLD ADVECTION REGIME.
LONG TERM...SURFACE HIGH PRESSURE SETTLES IN FOR FRIDAY WITH
850-500MB RH BETWEEN 40 AND 50 PERCENT AS THE SURFACE FRONT SLIPS TO
THE SOUTH. HOWEVER...UPPER LEVEL CYCLONE FLOW LOOKS TO REMAIN OVER
THE AREA...SO WOULDNT BE SURPRISED TO SEE AN ISOLATED SHOWER KICK
OFF BY A LAKE BREEZE...BUT WILL NOT MENTION POPS IN THE FORECAST AS
THIS IS TOO MUCH DETAIL AT THIS TIME. OVERALL...UPPER LEVEL
TROUGHING PERSISTS THROUGH MONDAY WHICH WILL KEEP TEMPERATURES COOL.
ANOTHER DECENT SHORTWAVE AND COLD FRONT LOOKS TO PASS THROUGH THE
FLOW LATE SATURDAY INTO SUNDAY...BUT THERE IS STILL QUITE A BIT OF
UNCERTAINTY WITH REGARDS TO THE TIMING OF THIS SYSTEM. GFS APPEARS
TO BE TOO QUICK...SINCE IT BRINGS THIS SYSTEM IN SATURDAY
AFTERNOON. BUT NONETHELESS...CANNOT ARGUE AGAINST LEAVING POPS IN
OVER THIS PERIOD WITH THE CYCLONIC FLOW OVERHEAD AND TIMING
CONCERNS. ON MONDAY...UPPER LEVEL TROUGHING LOOKS TO SHIFT EASTWARD
WHILE THE COLD FRONT GETS HUNG UP OVER THE SOUTHERN GREAT LAKES.
HIGH PRESSURE MOVES IN OVERHEAD AND WILL KEEP THE DRY FORECAST GOING.
MPC
&&
.APX...WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH...
UNTIL 03Z...MIZ016>036-041-042
&&Hazardous weather outlook, Jul 17, 5:45 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 545 PM EDT MON JUL 17 2006 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-181000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 545 PM EDT EDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN LOWER MICHIGAN THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE...WITH THE MAIN SEVERE WEATHER THREAT BEING DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...AND LARGE HAIL UP TO GOLF BALL SIZED. THE THREAT FOR SEVERE WEATHER WILL END BY 11 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY...AND THEN AGAIN SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER THIS AFTERNOON AND EVENING. DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY AND RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. JPB
In the hours before
Local storm report, Jul 17, 6:16 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
616 PM EDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 1 E GRAYLING 44.66N 84.69W
07/17/2006 E0.75 INCH CRAWFORD MI TRAINED SPOTTER
&&
KASLocal storm report, Jul 17, 6:26 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
626 PM EDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND GST LAKE ANN 44.73N 85.84W
07/17/2006 M61.00 MPH BENZIE MI TRAINED SPOTTER
&&
KASLocal storm report, Jul 17, 6:28 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
628 PM EDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST GRAYLING 44.66N 84.71W
07/17/2006 M75.00 MPH CRAWFORD MI TRAINED SPOTTER
TREES AND POWER LINES DOWN
&&
KASLocal storm report, Jul 17, 6:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
630 PM EDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND GST TRAVERSE CITY 44.75N 85.60W
07/17/2006 M59 MPH GRAND TRAVERSE MI TRAINED SPOTTER
&&
KASLocal storm report, Jul 17, 6:33 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
633 PM EDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND GST TRAVERSE CITY 44.75N 85.60W
07/17/2006 M59.00 MPH GRAND TRAVERSE MI ASOS
&&
KASLocal storm report, Jul 17, 6:35 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
635 PM EDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 3 N HALE 44.43N 83.81W
07/17/2006 E0.75 INCH IOSCO MI TRAINED SPOTTER
&&
KASThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 12:51 PM EDT | Severe Thunderstorm Warning | APX | Chippewa | 49 min |
| Jul 17, 12:54 PM EDT | Special Marine Warning | APX | 52 min | |
| Jul 17, 1:43 PM EDT | Special Marine Warning | APX | 62 min | |
| Jul 17, 2:09 PM EDT | Special Marine Warning | APX | 66 min | |
| Jul 17, 2:12 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Emmet | 36 min |
| Jul 17, 2:14 PM EDT | Severe Thunderstorm Warning | APX | Mackinac | 28 min |
| Jul 17, 2:46 PM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 20 min |
| Jul 17, 3:21 PM EDT | Severe Thunderstorm Warning | APX | Crawford | 33 min |
| Jul 17, 3:38 PM EDT | Severe Thunderstorm Warning | APX | Oscoda | 67 min |
| Jul 17, 4:01 PM EDT | Severe Thunderstorm Warning | APX | Alcona | 59 min |
| Jul 17, 4:12 PM EDT | Special Marine Warning | APX | 44 min | |
| Jul 17, 4:27 PM EDT | Severe Thunderstorm Warning | APX | Crawford | 63 min |
| Jul 17, 4:38 PM EDT | Special Marine Warning | APX | 67 min | |
| Jul 17, 4:42 PM EDT | Severe Thunderstorm Warning | APX | Presque Isle | 39 min |
| Jul 17, 4:44 PM EDT | Special Marine Warning | APX | 2 hr | |
| Jul 17, 4:44 PM EDT | Severe Thunderstorm Warning | APX | Oscoda | 61 min |
| Jul 17, 4:48 PM EDT | Severe Thunderstorm Warning | APX | Leelanau | 57 min |
| Jul 17, 5:04 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Alpena | 56 min |
| Jul 17, 5:07 PM EDT | Special Marine Warning | APX | 83 min | |
| Jul 17, 5:12 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Grand Traverse | 57 min |
| Jul 17, 5:27 PM EDT | Severe Thunderstorm Warning | APX | Crawford | 63 min |
| Jul 17, 5:40 PM EDT | Severe Thunderstorm Warning | APX | Oscoda | 65 min |
| Jul 17, 5:42 PM EDT | Severe Thunderstorm Warning | APX | Kalkaska | 63 min |
| Jul 17, 6:13 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco | 62 min |
| Jul 17, 6:19 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse | 56 min |
| Jul 17, 6:21 PM EDT | Flash Flood Warning | APX | Oscoda | 3 hr |
| Jul 17, 6:27 PM EDT | Severe Thunderstorm Warning | APX | Benzie | 63 min |
| Jul 17, 6:35 PM EDT | Flash Flood Warning | APX | Crawford | 3 hr |
| Jul 17, 6:41 PM EDT | Special Marine Warning | APX | 87 min | |
| Jul 17, 6:41 PM EDT | Severe Thunderstorm Warning | APX | Wexford | 64 min |
| Jul 17, 7:08 PM EDT | Severe Thunderstorm Warning | APX | Arenac | 59 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.